Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 183, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2008, 2:06 PM EDT for 4 counties in Massachusetts; Cheshire County, New Hampshire. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 2:06 PM EDT (18:06 UTC)
- Expired
- Jul 27, 2008, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH
The radar
The Albany radar (KENX), 112 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:10 PM EDT | TSTM WND DMG | Gill, MA | ADDITIONAL TREES AND WIRES DOWN. |
| Jul 27, 2:19 PM EDT | TSTM WND DMG | Royalston, MA | RTE 32...TREES DOWN BLOCKING ROAD. |
| Jul 27, 2:55 PM EDT | HAIL 0.75 | Chester, MA | PENNY SIZE HAIL LASTING 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:02 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 271806
SVRBOX
MAC011-013-015-027-NHC005-271845-
/O.NEW.KBOX.SV.W.0183.080727T1806Z-080727T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
SOUTHWESTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREENFIELD...
NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 245 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HINSDALE TO GILL TO 7 MILES WEST OF MIDDLEFIELD
TO 23 MILES WEST OF MIDDLEFIELD...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF BRATTLEBORO TO 9 MILES NORTHEAST OF GREENFIELD TO 8
MILES SOUTHEAST OF PITTSFIELD TO 6 MILES NORTHWEST OF GREAT
BARRINGTON...AND MOVING NORTHEAST AT 26 MPH. THERE ARE SCATTERED
REPORTS OF WIND DAMAGE AND THREE QUARTER INCH HAIL IN FRANKLIN
COUNTY. OTHER CELLS IN THIS LINE WILL LIKELY BECOME SEVERE BY 230
PM.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHESTERFIELD AND WINCHESTER BY 215 PM EDT...
RICHMOND BY 225 PM EDT...
ASHFIELD AND GILL BY 245 PM EDT...
LAT...LON 4240 7301 4246 7299 4264 7257 4273 7262
4274 7247 4281 7256 4288 7254 4288 7233
4274 7214 4257 7212 4223 7302 4229 7301
4233 7307 4238 7307
TIME...MOT...LOC 1805Z 239DEG 23KT 4280 7250 4266 7242
4238 7312 4225 7342
$$1 follow-up statement
000
WWUS51 KBOX 271816
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT SUN JUL 27 2008
MAC011-013-015-027-NHC005-271845-
/O.CON.KBOX.SV.W.0183.000000T0000Z-080727T1845Z/
CHESHIRE NH-WORCESTER MA-FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA-
215 PM EDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EXTREME NORTHWESTERN HAMPDEN...NORTHWESTERN HAMPSHIRE...
FRANKLIN...NORTHWESTERN WORCESTER AND SOUTHWESTERN CHESHIRE
COUNTIES...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
A PARTICULARLY STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MIDDLEFIELD...OR 10 MILES SOUTHEAST OF PITTSFIELD...MOVING EAST
NORTHEAST AT 30 TO 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WORTHINGTON AND CUMMINGTON BY 225 PM EDT...
CUMMINGTON AND CHESTERFIELD BY 230 PM EDT...
GOSHEN BY 235 PM EDT...
ASHFIELD BY 240 PM EDT...
CONWAY BY 245 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
LAT...LON 4240 7301 4246 7299 4264 7257 4273 7262
4274 7247 4281 7256 4288 7254 4288 7233
4274 7214 4257 7212 4223 7302 4229 7301
4233 7307 4238 7307
TIME...MOT...LOC 1815Z 247DEG 35KT 4239 7304
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:03 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 27, 10:03 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1003 AM EDT SUN JUL 27 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TODAY AND MONDAY. WEAK HIGH PRESSURE WILL BRING DRY WEATHER AND SEASONABLY WARM TEMPERATURES TUE...ALONG WITH LOWER HUMIDITY. DRY WEATHER MAY LINGER INTO WEDNESDAY...BUT LOW PRES AND A COLD FRONT WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION LATER WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 2 PM THIS AFTERNOON/... SHOWERS HAVE COME TO AN END FOR THE MOST PART. THERE ARE A FEW LINGERING SHOWERS ALONG THE SOUTH COAST. THESE SHOULD CLEAR OUT OVER THE NEXT COUPLE OF HOURS. THE QUESTION THAT REMAINS IS WHETHER WE WILL GET ENOUGH SUN TO DESTABILIZE THE VERY STABLE ATMOSPHERE WE CURRENTLY HAVE. IF CLOUDS REMAIN IN PLACE FOR VERY MUCH LONGER...THE ONSET OF STORMS THIS AFTERNOON WILL BE PUSHED TO LATER IN THE AFTERNOON. LATEST MESOSCALE SREF DATA FROM SPC INDICATES A VERY STABLE ATMOSPHERE. WILL HAVE TO FOLLOW THESE TRENDS CLOSELY TO SEE WHEN AND WHERE STORMS MAY FIRE. HAVE UPDATED FORECAST BASED ON LATEST RADAR TRENDS. && .SHORT TERM /2 PM THIS AFTERNOON THROUGH 6 AM MONDAY/... A FEW FEATURES WILL COMBINE TODAY TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS OUR REGION. THE FAVORED RIGHT REAR QUADRANT OF AN UPPER LEVEL JET WILL OVER SOUTHERN NEW ENGLAND THIS AFTERNOON. AT THE SAME TIME...A WEAK COLD FRONT AND A MID-LEVEL SHORTWAVE WILL MOVE ACROSS THE AREA. WITH LIFTED INDEX DROPPING TO AROUND -5...AND SURFACE BASED CAPE LIKELY BETWEEN 1000 AND 1200 J/KG...AT LEAST A FEW OF THESE STORMS WILL HAVE ENOUGH INSTABILITY TO BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH SWELLS CONTINUING TO DECREASE...EXPECTING A LOW RISK OF RIP CURRENTS...THOUGH THE SOUTH FACING BEACHES MAY EXPERIENCE ISOLATED MODERATE RIP CURRENTS. A SLOW-MOVING COLD FRONT WILL PUSH ITS WAY ACROSS SOUTHERN NEW ENGLAND TONIGHT. COULD SEE THUNDERSTORMS LINGER THROUGH THE OVERNIGHT HOURS WITH 500 MB TEMPERATURES REMAINING BELOW -10C. EXPECTING BY MIDNIGHT THE THREAT FOR WIDESPREAD SEVERE WILL HAVE PASSED...WITH GENERAL THUNDERSTORMS CONTINUING INTO MONDAY MORNING. THIS WILL HAVE TO BE MONITORED THOUGH. && .LONG TERM /MONDAY THROUGH SATURDAY/... AN UPPER LEVEL TROUGH PERSISTS ACROSS THE NORTHEAST THROUGH MUCH OF THE EXTENDED TIME FRAME. THIS TROUGH BRIEFLY LIFTS NORTH TUE INTO WED BEFORE DEEPENING AGAIN WED THROUGH SAT. MAIN CHALLENGE WILL BE THE TIMING AND TRACK OF EACH SHORT WAVE APPROACHING NEW ENGLAND. MONDAY...CYCLONIC FLOW CONTINUES WITH A STALLED COLD FRONT OVER THE REGION. THE FRONT WILL PROVIDE THE FOCUS FOR MORE SCATTERED CONVECTION TO DEVELOP...PARTICULARLY DURING THE MORNING THROUGH THE EARLY AFTERNOON HOURS ACROSS SOUTHEASTERN NEW ENGLAND WHERE LOW LEVEL MOISTURE IS DEEPEST AND SURFACE BASED CAPES WILL BE THE HIGHEST. WILL CONTINUE TO ADVERTISE CHANCE POPS SOUTH AND EAST OF INTERSTATE 95...WITH A SLIGHT CHANCE ELSEWHERE SOUTH OF THE PIKE AND EAST OF INTERSTATE 495 TO INTERSTATE 95. TUESDAY...BRIEF RIDGING EXPECTED IN THE LONG WAVE PATTERN ACROSS SOUTHERN NEW ENGLAND PRIOR TO AN APPROACHING NORTHERN PLAINS SHORT WAVE. SEASONABLY WARM TEMPERATURES EXPECTED. WEDNESDAY THROUGH SATURDAY...DID NOT SPEND A LOT OF TIME WITH RESPECT TO THIS PORTION OF THE FORECAST GIVEN UNCERTAINTY AMONGST THE LONG RANGE MODELS AS WELL AS CURRENT CONVECTIVE ACTIVITY WHICH NEEDED TO BE MONITORED ACROSS THE REGION. NEXT SHORT WAVE IS EXPECTED TO APPROACH FROM THE NORTHERN PLAINS STATES AND THERE ARE SOME TIMING DIFFERENCES. OVERALL RELIED ON A BLEND OF HPC...GFS MOS AND PREVIOUS OFFICIAL FORECAST GRIDS. THIS BRINGS CHANCE OF SHOWERS AND THUNDERSTORMS LATE WEDNESDAY THROUGH THURSDAY...WITH A BRIEF RESPITE POSSIBLE BY SATURDAY. CONFIDENCE NOT HIGH REGARDING THE DETAILS AT THIS TIME. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... SUNDAY...VFR TO START ACROSS MOST OF SOUTHERN NEW ENGLAND. SCATTERED MVFR IN SHOWERS AND THUNDERSTORMS THIS MORNING. VFR CONDITIONS DECREASING DECREASING TO MVFR FROM WEST TO EAST THIS AFTERNOON AS MORE SHOWERS AND THUNDERSTORMS DEVELOP. SOME LOCATIONS MAY DROP TO IFR CONDITIONS IN THESE STORMS. TONIGHT...MVFR CONDITIONS WILL IMPROVE TO VFR OVERNIGHT...EXCEPT PERHAPS THE EASTERNMOST TERMINALS WHERE SHOWERS MAY CONTINUE FOR A FEW HOURS. EVERYONE SHOULD BE BACK TO VFR BY DAYBREAK MONDAY. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY...VFR WITH ISOLATED MVFR IN SCATTERED TSTMS. TUESDAY...VFR. WED...VFR TO START WITH MVFR POSSIBLE LATE IN THE DAY...ESPECIALLY WED NIGHT. THU...MVFR LIKELY WITH A LOW RISK OF IFR CONDITIONS IN WIDESPREAD SHOWERS. && .MARINE... LIGHT WINDS ARE EXPECTED TODAY...AND WILL PREVENT SEAS FROM BUILDING BACK TO ABOVE 5 FEET. SHOWERS AND THUNDERSTORMS MAY REACH THE COASTAL WATERS LATE THIS AFTERNOON AND EVENING. OTHERWISE FAIRLY QUIET OUT ON THE WATERS THROUGH MONDAY MORNING. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY...WIND AND WAVES NOT AN ISSUE. SCATTERED TSTMS MAIN CONCERN. TUESDAY...FINE BOATING WEATHER WITH COLD FRONT WELL OFFSHORE. WEDNESDAY AND THURSDAY...LOW PRES AND A COLD FRONT WILL CROSS THE WATERS. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...STRAUSS NEAR TERM...RLG SHORT TERM...BELK LONG TERM...STRAUSS AVIATION...BELK/STRAUSS MARINE...BELK/STRAUSS
Hazardous weather outlook, Jul 27, 5:32 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 532 AM EDT SUN JUL 27 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-280945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 532 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING AND AGAIN THIS AFTERNOON THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY...MAINLY SE NEW ENGLAND. SCATTERED THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. ANZ230>237-250-254-255-280945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 532 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING AND AGAIN THIS AFTERNOON THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY. SCATTERED THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 27, 12:48 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1248 PM EDT SUN JUL 27 2008 RIZ006-271715- WASHINGTON RI- 1248 PM EDT SUN JUL 27 2008 AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTHWEST OF WESTERLY...OR ABOUT 7 MILES EAST OF MYSTIC...MOVING NORTHEAST AT 19 MPH. THE THUNDERSTORM WILL BE NEAR...HOPKINTON BY 100 PM EDT...RICHMOND AND 6 MILES WEST OF SOUTH KINGSTOWN BY 120 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. NOCERA
Special weather statement, Jul 27, 12:53 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1253 PM EDT SUN JUL 27 2008 MAZ002-003-008-271730- EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 1253 PM EDT SUN JUL 27 2008 AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER PLAINFIELD...OR ABOUT 15 MILES SOUTHEAST OF NORTH ADAMS...MOVING NORTHEAST AT 17 MPH. THE THUNDERSTORM WILL BE NEAR...HAWLEY BY 100 PM EDT...CHARLEMONT BY 110 PM EDT...BUCKLAND BY 120 PM EDT...HEATH AND COLRAIN BY 130 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. NOCERA
Special weather statement, Jul 27, 1:18 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 118 PM EDT SUN JUL 27 2008 RIZ006-271745- WASHINGTON RI- 118 PM EDT SUN JUL 27 2008 AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER WESTERLY...OR ABOUT 8 MILES EAST OF MYSTIC... MOVING EAST AT 27 MPH. THE THUNDERSTORM WILL BE NEAR...CHARLESTOWN BY 130 PM EDT...SOUTH KINGSTOWN BY 140 PM EDT...NARRAGANSETT AND 6 MILES SOUTH OF KINGSTON BY 150 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. NOCERA
Local storm report, Jul 27, 1:55 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL HAWLEY 42.57N 72.88W
07/27/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
0.75 INCH HAIL
0138 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES AND WIRES DOWN ON DOUG COUNTRY TRAIL RD.
0142 PM LIGHTNING CHARLESTOWN 41.38N 71.65W
07/27/2008 WASHINGTON RI AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON RTE 9/OLD ALTON RD.
0147 PM LIGHTNING SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES STRUCK BY LIGHTING AND LANDED ON HOUSE ON PINE MILL
RD.
0147 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES AND WIRES DOWN ON PINE HILL AND WOODBINE ROADS.
&&
FNOCERASpecial weather statement, Jul 27, 1:56 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 156 PM EDT SUN JUL 27 2008 MAZ020-023-RIZ006-007-271830- DUKES MA-NEWPORT RI-SOUTHERN BRISTOL MA-WASHINGTON RI- 156 PM EDT SUN JUL 27 2008 AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A PAIR OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL ABOUT 3 MILES SOUTHWEST OF JAMESTOWN...OR ABOUT 5 MILES SOUTHWEST OF NEWPORT...MOVING EAST AT 28 MPH. THE THUNDERSTORMS WILL BE NEAR RURAL SOUTHERN NEWPORT COUNTY AT 210 PM EDT AND RURAL SOUTHEASTERN NEWPORT COUNTY AT 220 PM EDT. THERE WAS WIND AND LIGHTNING CAUSED DAMAGE WITH THESE THUNDERSTORMS IN SOUTH KINGSTOWN RI A LITTLE WHILE AGO...AS WELL AS SMALL HAIL. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN WILL CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. DRAG
Special weather statement, Jul 27, 2:01 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 201 PM EDT SUN JUL 27 2008 MAZ002>004-008>010-NHZ011-271900- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 201 PM EDT SUN JUL 27 2008 AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF HINSDALE TO 3 MILES SOUTHEAST OF GILL TO 24 MILES SOUTHWEST OF MIDDLEFIELD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF BRATTLEBORO TO 8 MILES EAST OF GREENFIELD TO 5 MILES WEST OF GREAT BARRINGTON...MOVING EAST AT 8 MPH. THUNDERSTORMS WILL BE NEAR...HINSDALE AND WORTHINGTON BY 210 PM EDT...NORTHFIELD AND MIDDLEFIELD BY 230 PM EDT...MONTAGUE AND CHESTERFIELD BY 240 PM EDT...WINCHESTER BY 250 PM EDT...ORANGE AND WENDELL BY 300 PM EDT. THE SLOW MOVEMENT OF THESE STORMS INDICATES EXCEESIVE SHORT DURATION RAINS. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:23 AM EDT | Severe Thunderstorm Warning | BOX | Hampden | 52 min |
| Jul 27, 12:35 PM EDT | Special Marine Warning | BOX | 25 min | |
| Jul 27, 1:30 PM EDT | Special Marine Warning | BOX | 45 min | |
| Jul 27, 1:54 PM EDT | Special Marine Warning | BOX | 36 min | |
| Jul 27, 2:23 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jul 27, 2:37 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 23 min |
| Jul 27, 2:48 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 27, 2:54 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 21 min |
| Jul 27, 3:03 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 27, 3:12 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 48 min |
| Jul 27, 3:18 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 27, 3:32 PM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 27, 3:45 PM EDT | Areal Flood Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 3 hr |
| Jul 27, 3:53 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 37 min |
| Jul 27, 4:00 PM EDT | Special Marine Warning | BOX | 45 min | |
| Jul 27, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Dukes | 30 min |
| Jul 27, 4:22 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Hampden, Middlesex, Norfolk, Suffolk, Worcester | 60 min |
| Jul 27, 5:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 27, 5:25 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 50 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.